Is it common to have bruise patches all over the nose and upper cheek after a Juvederm injection?

I have received 1 syringe Juvederm injection into my nasolabial folds, right after the injection circular bruise patches appeared all over my nose and upper cheek. I have previously done Restylane and didn't have similar reaction, I had bruise at the spot of injection but never on my nose; does this have to do with the product or with the way of injection, and should such discoloration on my nose be a concern? is there a way to decrease this. Thank you.

Doctor Answers 13

Bruising after Juvederm injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Bruising after any type of facial injection is not unusual due to the large amount of non-visible blood vessels in the face. It is rather unusual however, to have a very large bruise. Discoloration from bruising after injections typically resolves itself over time. 


Santa Fe Plastic Surgeon

Bruising on my nose after Restylane

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Hi Dana, the pattern that you are describing does not sound like a typical bruising pattern that could occur following an injection with Juvederm. It's possible that some of the product got into the blood vessels and disrupted the blood supply to the nose. I would consult with your injector or an experienced facial plastic surgeon immediately to have it further evaluated. 

Todd C. Miller, MD
Newport Beach Facial Plastic Surgeon

Discoloration of the skin after filler injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
If you are having a problem with skin discoloration following filler injection you should contact the physician who performed your injections immediately.  This could be something as simple as bruising or something more serious that requires immediate intervention..

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 43 reviews

You might also like...

Filler Embolization

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
It sounds unusual to have this type of reaction.  There is a network of arteries in the area and the filler may have been injected into the artery mistakenly.  The filler can then travel and cause blockage of smaller arteries downstream.   When this happens, tissue is deprived of blood supply and can become dark in color.  Seek the help of a board certified plastic surgeon in your area immediately.  

Bruises to nose

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question. It is important that you contact and visit your injecting physician immediately to be assessed.

All the best,  

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 521 reviews

Impending Necrosis or Vascular Occlusion After Filler Injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This picture is a emergency and needs to be treated immediately so you do not lose any of your skin and get scarring.  I suggest calling your physician, taking an aspirin and ibuprofen right now, and using warm compresses on the areas.  You likely will get injections of an enzyme to break apart the filler but require other medical treatments such as nitropaste to help blood dilation in the tissue, and oral viagra to help increase blood flow.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 207 reviews

Impending Vascular Occlusion Emergency After Juvederm Injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Hi Dana,

You must see an expert injecting physician immediately for evaluation and probable dissolving of the filler that was recently injected.  Good luck and be well.

Dr. P

Michael A. Persky, MD
Encino Facial Plastic Surgeon
4.8 out of 5 stars 39 reviews

Bruising in areas Juvederm was not Injected needs attention

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Dear Danaablizina, Juvederm injections to the nasolabial fold area may result in bruising at the site of injection. When bruising is showing up on the nose and cheeks then you have some vascular interference and this needs immediate attention by your injecting physician. Please contact your surgeons office today for an appointment and evaluation. Best regards, Michael V. Elam, M.D.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 218 reviews

Juvederm and Bruising

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Juvederm is a great product for injections around the nasolabial and oral commissures.  Bruising is a potential side effect but extensive bruising in one particular area usually means a blood vessel was injected.  I recommend you consulting your treating physician to verify.  In the future technique and cannulas can avoid such bruising.  I also recommend you initiate Arnica Forte for two days before Juvederm injections.  For the best cosmetic results please consult a board certified dermatologist with experience with cosmetic injections.

#Vascular #occlusion after #filler treatment

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This is definitely not normal and not a bruise. This likely resulted from injection of filler into a blood vessel ... it happens. This needs to be treated immediately with hyaluronidase, nitropaste, aspirin, warm compresses etc. If your injector does not pay immediate attention to this find a plastic surgeon or dermatologist injector who will. This is an emergency and needs to be dealt with today. I'm not trying to scare you. This should heal well if it's handled immediately. Best.

Stephen Weber MD, FACS
Denver Facial Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.